No pharmaceutical opinion available for this interaction.
Lopinavir / ritonavir can inhibit the metabolism (CYP 3A4) and increase the plasma concentration of Quetiapine.
3A4 (major), 13 identified metabolites, 5 of these metabolites are linked to the metabolism of ritonavir, transporters: MRP1, MRP2, OATP1A2, OATP1B1, P-gp
2C19 (strong), 1A2, 2C9 (moderate) UGT (moderate)
3A4 and 2D6 (strong), transporters: BCRP, MRP2, OATP1A2, OATP1B1, OATP1B3, OATP2B1, P-gp
CYP 3A4 (mainly), 2D6 (active metabolite).
Possible increase of adverse effects.
Avoid association, if possible.
Otherwise use smaller doses. Monitor closely for signs and symptoms of toxicity and adjust dosage as a function of efficacy and tolerance.
ECG may be recommended especially for people at risk of prolonged QT interval (electrolyte disturbances, bradycardia, or use of other medications that can prolong the QT interval).
Quetiapine adverse effects : drowsiness, sedation, dizziness, weight gain, dyslipidemia, abdominal pain, orthostatic hypotension, tachycardia.
The Canadian product monograph suggests avoiding association or using smaller doses.
While the US monograph suggests reducing to 1/6 of the dose with potent CYP3A4 inhibitors due to the 6-fold increase in AUC observed with ketoconazole. The European monograph goes so far as to contraindicate this association.
Ref #2578 : Some cases have been reported in the literature concerning a possible interaction between protease inhibitors and quetiapine.
Ref #3045 : In a study with healthy subjects with multiple doses, ketoconazole resulted in an increase of quetiapine of the mean Cmax and AUC of 235% and 522% (6x), respectively, with a decrease in the mean oral clearance by 84%. The average half-life of quetiapine increased from 2.6 to 6.8 hours. See quetiapine + ketoconazole.
Ref #2731 and #2828 : Published case reports reported adverse events possibly associated with atazanavir/ritonavir and quetiapine.
Bipolar patient of 57 years observed a rapid and severe weight gain when quetiapine was associated with the antiretroviral therapy consisting of atazanavir and ritonavir. After stopping of both ritonavir and quetiapine weight came back as before.
A second patient of 32 years known for an anxiety disorder observed a problem of sedation and confusion when she added the combination of atazanavir/ritonavir to her anxiolytic therapy consisting of quetiapine. The symptoms resolved quickly after stopping quetiapine.
According to the Naranjo probability scale, it is possible that adverse effects are related to the interaction between quetiapine and the combination of atazanavir/ritonavir in the first case and probably the latter.
Another publication reported a coma and an increase in T1 / 2 life of quetiapine at 62.4 hours after administration of an overdose of quetiapine (8000 mg) in a patient who was under atazanavir/ritonavir.
Ref #2829 : Another case report was published about a patient who had a priapism that started 5-6 hours after ingestion of the co-administration of perphénadine, quetiapine and lopinavir/ritonavir. Priapism lasted 42 hours. The mechanism involved would be a rapid increase in plasma concentrations of neuroleptics in the presence of lopinavir/ritonavir.
Ref #2956 : Case of priapism reported. See boceprevir and quetiapine.